Jump to content
CrazyBoards.org

Recommended Posts

out of Vraylar and Rexulti, which is a stronger antipsychotic (as in actual psychotic prperties)?

out of typical antipsychotics, which have the lowest side effect profile, particularly with respect to EPS because I get that with nearly everything?

 

note - clozapine is not something open for discussion

Edited by dancesintherain
Link to comment
Share on other sites

For typicals, my guess is loxapine.  It was good for me, though eventually I did have prolactin issues and started having breakthrough psychosis.  But I was stable on it for years, something that never happened with an AAP.  

Link to comment
Share on other sites

@dancesintherain I take rexulti and I don’t know. It is great and really amazingly awesome for mood and anxiety for sure. I’m not sure about the psychosis piece as that continues to be an ongoing problem but I am treatment resistant on that so. Hmmm. I’m sure it doesn’t hurt. It probably helps some. I’m only on 2 mg. I’m sure if I went up on dose it would help with psychosis more. Because that’s the dose that helps with psychosis. But I don’t want to rock the boat right now for myself personally. I want to save the increase for if shit hits the fan hard.

I also tried Vraylar for maybe almost 2 months. It ruined my gut. Like serious bathroom emergency issues. Sorry if TMI. It did nothing to help my psychosis and it made my anxiety THIS MUCH WORSE. Insomnia. I can’t even describe the horror of that med for me. And I usually do well with antipsychotics. YMMV of course. Everyone is different.

I’ve only tried haldol briefly for typicals. I was on 5 mg, three times a day. I wasn’t on it long enough to give it a fair shot. I was worried about TD too much. But now I’m on 3 AAP’s so. I guess I don’t know.

I hope this helps. 

Edited by Wonderful.Cheese
Link to comment
Share on other sites

I forgot to ask. Is something wrong with the zyprexa and fanapt, etc cocktail? Did you change anything from before when things were going well? I knew there was one change of trying to lower the zyprexa or a benzo but that led to bad things. Would reinstating your usual doses of everything solve any issues? This might be the easiest route rather than trying something new on the med go round. But if that’s been tried I understand. Sorry if I missed something. 

Link to comment
Share on other sites

Latuda has been a life saver for me and I haven’t had any side effects on it. No drowsiness, weight gain, lactation etc...

I will say I eventually had to try clozapine. They didn’t have anymore antipsychotics for me to try in New Zealand, so it was the last option. When I came to the USA I discovered heaps I hadn’t tried though that weren’t in New Zealand, so I don’t feel forced into trying clozapine again. Even if latuda fails me at some point, I have so many other newer ones I haven’t touched before.   

Link to comment
Share on other sites

thank you all.

 

yes, Cheese, things have gone quite wrong.  Not entirely sure of the cause, but it looks to me and feels to me like pseudo-parkinsonian syndrome, which would likely be triggered by the fanapt---hence the request for a strong antipsychotic (because that's been its role for me).  Zyprexa doesn't work alone. There's also the possibility of a lithium tremor going on.

There's also a sleep=walkng/sleep-talking issue, bu that's not AAP related most likely.

Finally, I have anomic aphasia.

Link to comment
Share on other sites

9 minutes ago, dancesintherain said:

thank you all.

 

yes, Cheese, things have gone quite wrong.  Not entirely sure of the cause, but it looks to me and feels to me like pseudo-parkinsonian syndrome, which would likely be triggered by the fanapt---hence the request for a strong antipsychotic (because that's been its role for me).  Zyprexa doesn't work alone. There's also the possibility of a lithium tremor going on.

There's also a sleep=walkng/sleep-talking issue, bu that's not AAP related most likely.

Finally, I have anomic aphasia.

Ever done Invega? I know it is close to Risperdal, but there might be a chance of a varied side effect profile. Stelazine maybe? probably not the best for side effects, but it can be pretty effective, I think @mikl_pls is a big fan (maybe? sorry if that was an incorrect tag.) Also, the typical antipsychotics might be apt to cause pseudo-parkinsonian  syndrome. 

Link to comment
Share on other sites

Yes sadly have tried inVega. It was in a hospital and they caught that my balance was off (I was listing to the left or right).  I’ve gone through most 😟
 

If I were in the position of re-trying something, it’s probably one higher on my list because the side effect itself isn’t that awful. That said it’s in a logical side effect and probably not something I should play with

Edited by dancesintherain
Link to comment
Share on other sites

15 minutes ago, dancesintherain said:

Yes sadly have tried inVega. It was in a hospital and they caught that my balance was off (I was listing to the left or right).  I’ve gone through most 😟
 

If I were in the position of re-trying something, it’s probably one higher on my list because the side effect itself isn’t that awful. That said it’s in a logical side effect and probably not something I should play with

The only other aap I can think of is saphris, but I don’t think of that as a “strong” antipsychotic. How many of those did you try before zyprexa was in play? 

Link to comment
Share on other sites

YMMV but I think that’s the most likely culprit. I wasn’t advocating Saphris, just that I ran out of aap ideas lol. There is the brand new caplyta, but from what I’ve heard the jury is still out and I think that’d be a big risk 

Link to comment
Share on other sites

Geodon Depends who you ask I think. I know that they use it for acute relief in some inpatient hospitals, but I once had a doc who hated it (but more in the bipolar context I think) I also had the sedation issue, 

6 minutes ago, dancesintherain said:

Do you have thoughts on Vraylar versus rexulti?

I liked Vraylar better, was an add on to my main cocktail because I can’t always tolerate the dose of clozaril needed to fully squash episodes (without becoming a zombie) 

Edited by Iceberg
Link to comment
Share on other sites

And sorry all, I’m reading and taking in your responses.  

2 hours ago, Iceberg said:

@dancesintherain - my pdoc has voiced the opinion that vraylar is better for mania/psychosis type things... assuming you have lots of time to let it work. trilafon was my least bad for typicals … didn't really feel side effects even at high doses. of course, I didn't feel any positive effects either  

So I think I have time.  I’m going off of fanapt (I think assuming pdoc agrees) because of pseudoparkinsonianism.  Which while annoying, is something I can live with during a cross titration 

 

cheese I’m glad to know rexulti works.  I know you’ve been through the ringer.

Edited by dancesintherain
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...